Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

What is the reason for sudden bleeding while taking implanon?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
hello my is XXXXXXX i am on borth control the planon.. XXXXXXX 2014 will be the end of it. since i've been on implanon, i have not had a period. all of a sudden three days ago, my son woke me up saying there is blood!! what could it be? i have been nauseated since i got on implanon.
Posted Sat, 21 Dec 2013 in Birth Control
Answered by Dr. Rhea Chanda 24 minutes later
Brief Answer: break through bleeding Detailed Answer: Hello XXXXXXX What you are experiencing is called breakthrough bleeding. This occurs due to hormonal imbalance in the body. Implanon consists of an hormone, which causes decreased bleeding/amenorrhea after long term use. However, it may also cause breakthrough bleeding, esp after several weeks of amenorrhea. This is a common side effect. However, do visit your doctor so that that the implantation site can be checked in case it has dislodged from its location. Nausea is also a side effect. Medication will help you control it.
Above answer was peer-reviewed by
Follow-up: What is the reason for sudden bleeding while taking implanon? 7 minutes later
oh okay well is there anything i can do for the bleeding?
Answered by Dr. Rhea Chanda 4 minutes later
Brief Answer: tranexemic acid Detailed Answer: Well, if the bleeding is very heavy, and you cant handle it, then you can take tranexemic acid tablets thrice a day for 3 days. If the bleeding is manageable, i suggest you let it run its course. Its important you shed the uterine lining at period intervals. Since you missed your periods for some time, this bleed may be heavier than usual. It should regularise from the next cycle .
Above answer was peer-reviewed by
Follow-up: What is the reason for sudden bleeding while taking implanon? 34 minutes later
oh okay thanks alot. because i have not had a period since august 2009. and then i gave birth in may 2011. where can i find these tranexemic acid tablets? are they O.C.T.?
Answered by Dr. Rhea Chanda 3 minutes later
Brief Answer: prescription Detailed Answer: You can try, but mostly they need a prescription. Speak to your doctor about it if you cannot get it over the counter.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor